Potential Side Effects of Yaz, Yasmin and Ocella: Pulmonary Embolism

Yaz Pulmonary EmbolismWe’ve spoken to many women who have developed blood clots after taking Yaz, Yasmin and Ocella. Some of these women have been diagnosed with deep venous thrombosis or DVT, a medical term for blood clots found in the veins and most commonly in the legs. Other women have been diagnosed with a pulmonary embolism which means there is a blood clot or many clots blocking the lungs. Because a pulmonary embolism almost always occurs in conjunction with deep vein thrombosis, some doctors refer to the two conditions together as venous thromboembolism (VTE).

A pulmonary embolism or PE is when there is a blockage of the main arteries of the lungs. A PE can occur when a blood clot travels through the bloodstream and creates a blockage in the pulmonary artery. It’s unusual to experience a solitary pulmonary embolism. In most cases, multiple clots are involved. The lung tissue served by each blocked artery is robbed of fuel and can die, which makes it more difficult for your lungs to provide oxygen to the rest of your body.

Immediate symptoms can range from shortness of breath, chest pain and coughing up blood, to collapse and even death. The Mayo Clinic reports that about one-third of people with an undiagnosed and untreated pulmonary embolism don’t survive. When the condition is diagnosed and treated promptly, however, that number drops dramatically. Please contact your doctor immediately if you experience unexplained shortness of breath, chest pain or a cough that produces bloody sputum.

This entry was posted in Yaz Side Effects and tagged , , . Bookmark the permalink.